Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 23, NWS Wichita, KS

August 19, 2009Neosho County, Wilson County, Kansas

NWS Wichita, KS issued this flash flood warning at Aug 19, 2009, 11:19 PM CDT for Neosho County, Wilson County, Kansas. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 11:19 PM CDT (04:19 UTC)
Expired
Aug 20, 2009, 7:15 AM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 150 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 12:06 AM CDTFLOODCoyville, KSSEVERAL COUNTY ROADS HAVE BEEN BARRICATED....MAINLY IN NORTHERN PART OF COUNTY. HEAVY RAIN STILL ON GOING.
Aug 20, 12:06 AM CDTFLASH FLOODCoyville, KSSEVERAL COUNTY ROADS HAVE BEEN BARRICATED....MAINLY IN NORTHERN PART OF COUNTY. HEAVY RAIN STILL ON GOING.
Aug 20, 12:27 AM CDTFLASH FLOODEarlton, KS160TH ROAD CLOSED 1 MILE N OF EARLTON, AND FLOODING IS ALSO BEING REPORTED IN THE CITY OF EARLTON
Aug 20, 12:58 AM CDTHEAVY RAIN 4Coyville, KS3 TO 4 INCHES IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 200419
FFWICT
KSC133-205-201215-
/O.NEW.KICT.FF.W.0023.090820T0419Z-090820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 715 AM CDT THURSDAY.

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN
  ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
  INCHES POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...BENEDICT...BUFFALO...BUXTON...CHANUTE...COYVILLE...
  EARLTON...ERIE...FREDONIA...GALESBURG...NEODESHA...NEW ALBANY...ST.
  PAUL...STARK...THAYER...SOUTH MOUND...CHANUTE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3739 9509 3739 9594 3773 9595 3772 9508

$$

KETCHAM
2 follow-up statements
000 
WGUS73 KICT 200557
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT THU AUG 20 2009

KSC133-205-201215-
/O.CON.KICT.FF.W.0023.000000T0000Z-090820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON KS-NEOSHO KS-
1257 AM CDT THU AUG 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NEOSHO AND WILSON COUNTIES...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

AT 1255 AM CDT...LAW ENFORCEMENT WAS REPORTING 3 TO 4 INCHES OF 
RAINFALL IN COYVILLE WITH NUMEROUS LOW WATER CROSSINGS FLOODED 
BETWEEN COYVILLE AND FREDONIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3739 9509 3739 9594 3773 9595 3772 9508

$$

KETCHAM
000 
WGUS73 KICT 200744
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT THU AUG 20 2009

KSC133-205-201215-
/O.CON.KICT.FF.W.0023.000000T0000Z-090820T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON KS-NEOSHO KS-
244 AM CDT THU AUG 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NEOSHO AND WILSON COUNTIES...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT VERY HEAVY RAIN FELL ALONG AND SOUTH OF A COYVILLE TO 
EARLTON...TO ERIE LINE. DOPPLER RADAR WAS ESTIMATING RAINFALL TOTALS 
IN EXCESS OF 4 INCHES IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THE 
OVERNIGHT THUNDERSTORM ACTIVITY WILL CONTINUE TO CAUSE RAPID RISES 
ON SMALL CREEKS AND LOW WATER CROSSING AREAS. LAW ENFORCEMENT 
REPORTED SEVERAL RURAL ROADWAYS UNDERWATER AND IMPASSABLE DUE TO 
HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

&&

LAT...LON 3739 9509 3739 9594 3773 9595 3772 9508

$$

JAKUB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 6:33 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 19, 6:33 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT WED AUG 19 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST
WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA
TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND
THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD
OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS
EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY
BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT
THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO
SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST
WINDS BY THURSDAY AFTERNOON FOR MOST AREAS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT.

SYNOPSIS:
AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA
INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN
THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS
NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING
SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A
STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN
100KTS.

TONIGHT-THU:
STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE
PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP
CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE
PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH
CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE
SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED
WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE
THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF
THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT
EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE
FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH
CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE
FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL
SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE
NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR
TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE.

FRI-WED:
WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE
HIGH CONFIDENCE THROUGH THESE PERIODS.

BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT
LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE
HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING
PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH
WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL
REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER
DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE
BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY
OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL
CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S
EXPECTED AREAWIDE BY TUE.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS
FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND
COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE
EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT.
GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL
SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO
GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY
HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO
THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE
AREA.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  84  59  86 /  50  10   0   0
HUTCHINSON      61  83  59  85 /  30  10   0   0
NEWTON          63  83  59  85 /  50  10   0   0
ELDORADO        63  83  58  85 /  60  10   0   0
WINFIELD-KWLD   67  83  60  85 /  50  20   0   0
RUSSELL         59  83  55  85 /  20  10   0   0
GREAT BEND      59  83  56  85 /  20  10   0   0
SALINA          63  82  58  84 /  40  10   0   0
MCPHERSON       62  83  59  85 /  40  10   0   0
COFFEYVILLE     69  83  60  85 /  90  30   0   0
CHANUTE         67  82  56  84 /  80  20   0   0
IOLA            64  82  56  84 /  80  20   0   0
PARSONS-KPPF    68  82  58  84 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 19, 11:11 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT WED AUG 19 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1111 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST
KANSAS DURING THE OVERNIGHT HOURS. STRONG TO SEVERE STORMS ALONG
WITH HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE.
FARTHER WEST...A COLD FRONT SURGING SOUTHEAST MAY STILL ERUPT
STRONG TO SEVERE THUNDERSTORMS ALONG THE TURNPIKE
CORRIDOR...ALTHOUGH THIS SCENARIO IS LESS CERTAIN. IF STORMS CAN
DEVELOP...THE PRIMARY THREATS WILL BE QUARTER SIZED HAIL...60 MPH
WINDS AND HEAVY RAINFALL AMOUNTS...WHICH MAY PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE
WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT GENERALLY ALONG
AND SOUTHEAST OF THE TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

REC/KED/RBL/ADK

In the hours before

Local storm report, Aug 19, 10:03 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     7 N LONGTON             37.48N 96.08W
08/19/2009                   ELK                KS   LAW ENFORCEMENT

            SOME TREE LIMBS WERE DOWNED.

&&

ADK
Local storm report, Aug 19, 10:05 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 E EDNA                37.06N 95.34W
08/19/2009  E1.25 INCH       LABETTE            KS   EMERGENCY MNGR

&&

REC
Special weather statement, Aug 19, 10:40 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT WED AUG 19 2009

KSZ095-200415-
WILSON-
1040 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 20 MILES SOUTH OF
YATES CENTER...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Aug 19, 10:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             4 E BENEDICT            37.61N 95.67W
08/19/2009  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

&&

LFW
Local storm report, Aug 19, 10:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             5 NE NEW ALBANY         37.61N 95.86W
08/19/2009  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

            HAIL STONES WERE FEW IN NUMBER. NOT MUCH WIND.

&&

LFW
Special weather statement, Aug 19, 11:14 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT WED AUG 19 2009

KSZ053-200445-
CHASE-
1114 PM CDT WED AUG 19 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
WEST OF AMERICUS TO 6 MILES NORTHEAST OF CEDAR POINT...AND MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:06 PM CDTSevere Thunderstorm WarningICTElk54 min
Aug 19, 7:35 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk55 min
Aug 19, 7:57 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson63 min
Aug 19, 8:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:14 PM CDTTornado WarningICTChautauqua, Elk, Montgomery, Wilson34 min
Aug 19, 8:24 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery59 min
Aug 19, 8:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson35 min
Aug 19, 9:04 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
Aug 19, 9:13 PM CDTSevere Thunderstorm WarningICTLabette29 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningICTLabette55 min
Aug 19, 10:25 PM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 19, 10:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson41 min
Aug 20, 12:05 AM CDTSevere Thunderstorm WarningICTNeosho55 min
Aug 20, 1:02 AM CDTSevere Thunderstorm WarningICTLabette58 min
Aug 20, 2:52 AM CDTAreal Flood WarningICTLabette, Montgomery17 hr
Aug 20, 7:03 AM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 20, 12:48 PM CDTRiver Flood WarningICTLabette, Neosho13 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.